Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 23, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Sep 8, 2009, 12:22 AM CDT for Gove County, Logan County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2009, 12:22 AM CDT (05:22 UTC)
- Expired
- Sep 8, 2009, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gove County, KS, Logan County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 080522
FFWGLD
KSC063-109-081115-
/O.NEW.KGLD.FF.W.0023.090908T0522Z-090908T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1222 AM CDT TUE SEP 8 2009
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITY OF THE MONUMENT ROCKS...
EASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 615 AM CDT
* AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY INCLUDING HIGHWAY 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR ESTIMATES INDICATE IN EXCESS OF 6 INCHES OF RAIN HAVE
FALLEN OVER EASTERN PORTIONS OF LOGAN COUNTY THIS EVENING.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT FEW HOURS. MUCH OF THE RUNOFF WILL FLOW
INTO THE SMOKEY HILL RIVER CAUSING POTENTIALLY RAPID RISES IN
SOUTHWESTERN PORTIONS OF GOVE COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
&&
LAT...LON 3870 10088 3882 10113 3907 10113 3907 10076
3889 10043 3869 10042
$$
FOLTZ2 follow-up statements
000
WGUS73 KGLD 080954
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
454 AM CDT TUE SEP 8 2009
KSC063-109-081115-
/O.CON.KGLD.FF.W.0023.000000T0000Z-090908T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-GOVE KS-
454 AM CDT TUE SEP 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHWESTERN GOVE AND EASTERN LOGAN COUNTIES...
AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER ESTIMATES INDICATE IN EXCESS OF 6 INCHES HAS FALLEN OVER A
LARGE PORTION OF EASTERN LOGAN AND SOUTHWEST GOVE. THUNDERSTORMS
CONTINUE OVER THE AREA...BUT HAVE BEGUN TO DECREASE IN INTENSITY AND
COVERAGE. HOWEVER...THESE STORMS COULD STILL PRODUCE RAINFALL
AMOUNTS OF UP TO AN INCH PER HOUR.
THE SMOKY HILL RIVER 22 MILES SOUTH OF OAKLEY HAS BEGUN TO RISE AS A
RESULT OF THIS VERY HEAVY RAINFALL. AT 430 AM CDT...THE RIVER STAGE
WAS JUST ABOVE SIX FEET WHICH IS ABOUT THREE FEET BELOW FLOOD STAGE.
LONGER TERM FLOODING MAY CONTINUE AFTER THE FLASH FLOODING THREAT IS
OVER. A FLOOD WARNING MAY BE NEEDED ONCE THIS WARNING IS OVER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
&&
LAT...LON 3870 10088 3882 10113 3907 10113 3907 10076
3889 10043 3869 10042
$$
BULLER000
WGUS73 KGLD 081100
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 AM CDT TUE SEP 8 2009
KSC063-109-081108-
/O.CAN.KGLD.FF.W.0023.000000T0000Z-090908T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-GOVE KS-
600 AM CDT TUE SEP 8 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN GOVE
AND EASTERN LOGAN COUNTIES...
THE HEAVY RAINFALL AND FLASH FLOOD THREAT HAS ENDED ACROSS THE AREA.
THEREFORE THE WARNING WAS CANCELLED. HOWEVER...THIS AREA WILL BE
INCLUDED IN A NEW WARNING FOR THE LONG TERM FLOODING THREAT.
LAT...LON 3870 10088 3882 10113 3907 10113 3907 10076
3889 10043 3869 10042
$$
BULLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:28 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Sep 7, 6:28 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 528 PM MDT MON SEP 7 2009 .DISCUSSION... 226 PM MDT MON SEP 7 2009 1630Z WATER VAPOR IMAGERY INDICATED H5 RIDGE AXIS THAT HAD BEEN OVER THE AREA FOR THE PAST SEVERAL DAYS HAS SHIFTED TO THE EAST WITH LARGE TROUGH...WITH A FEW EMBEDDED SHORT WAVE TROUGHS...WAS CENTERED ACROSS THE NORTHWESTERN UNITED STATES. AT THE SFC...TROUGH AXIS REMAINED DRAPED ACROSS EASTERN COLORADO...WITH AREA OF WEAK CONVECTION/SPRINKLES ACROSS EASTERN CWA. PRECIP CHANCES AND TEMPERATURES WILL BE PRIMARY CONCERN FOR THE PERIOD. TONIGHT...ANOTHER WEAK INSTABILITY AXIS DEVELOPS ACROSS THE CWA LATE THIS AFTERNOON MAINLY ACROSS THE EASTERN CWA. AS WAS THE CASE YESTERDAY...THERE DOES NOT APPEAR TO BE ANY STRONG SFC CONVERGENCE TO HELP INITIATE CONVECTION...AND WITH SHORT WAVE TROUGH RESPONSIBLE FOR TODAYS SPRINKLES EXPECTED TO BE TO THE EAST OF THE AREA...SUBSIDENCE MAY FURTHER INHIBIT DEVELOPMENT. CURRENT TRENDS INDICATING STORMS DEVELOPING BEHIND THIS INTIAL SHORT WAVE TROUGH SO IT APPEARS HEATING ENOUGH TO OVERCOME ANY CAPPING INDUCED BY SUBSIDENCE SO WILL CARRY LOW POPS ACROSS ENTIRE AREA TONIGHT. OTHERWISE LLJ DOES NOT LOOK AS STRONG AND FORCING FAIRLY WEAK SO DO NOT PLAN ON CARRYING THUNDERSTORM CHANCES OVERNIGHT. TUESDAY-TUESDAY NIGHT...H5 TROUGH WILL MOVE ACROSS THE DAKOTAS DURING THE DAY...FORCING A COLD FRONT ACROSS THE AREA. TIMING OF THE FRONT REMAINS UP IN THE AIR...AND MOST LIKELY TIMING OF FROPA WILL BE OVERNIGHT TUESDAY. FRONTAL SCALE FORCING...ALONG WITH H5-H3 DIV Q FIELDS INDICATE FORCING FOR ASCENT ALSO MAXIMIZED DURING THIS PERIOD. WITH LATER FRONTAL TIMING...A LITTLE CONCERNED THAT BOUNDARY LAYER MAY STABILIZE BEFORE FRONT REACHES THE AREA. SREF POPS REMAIN VERY HIGH...AND CURRENT MID RANGE POPS APPEAR REASONABLE FOR THE PERIOD. WEDNESDAY-THURSDAY...FRONT WILL SETTLE ACROSS THE AREA DURING THE DAY AND WITH AFOREMENTIONED QUESTIONS IN TIMING AND GENERAL SLOWER TREND IN THE MODELS...THINK HOLDING ONTO THUNDER CHANCES REASONABLE FOR THE DAYTIME PERIOD. WEAK UPSLOPE FLOW WILL DEVELOP BEHIND THE FRONT AND WITH NO REAL DRY AIR ADVECTION TO SPEAK OF...THERE WILL BE AT LEAST A SMALL THREAT OF DIURNALLY DRIVEN STORMS THROUGH THE EVENING HOURS ON WEDNESDAY. OTHERWISE WITH SFC HIGH IN PLACE ACROSS THE AREA AND HUMID AIRMASS IN PLACE...THINK ANOTHER ROUND OF FOG OR STRATUS A REAL POSSIBILITY ACROSS PRETTY MUCH THE WHOLE AREA. FOR THURSDAY...SFC FIELDS LOOK SIMILAR TO THE PAST FEW DAYS WITH SFC TROUGH DEVELOPING ACROSS EASTERN CWA AND MOIST AIRMASS IN PLACE ACROSS MUCH OF THE AREA. IF FOG DEVELOPS IN THE MORNING THERE IS SOME CONCERN THAT WIDESPREAD STRATUS IN THE MORNING WOULD LIMIT HEATING/DESTABILIZATION ACROSS MUCH OF THE AREA. WITH MINIMAL AFTERNOON CONVECTION THE PAST FEW DAYS...THINK A DRY FORECAST IS IN ORDER UNTIL PRE FRONTAL TROUGH NEARS THE AREA THURSDAY NIGHT. HIGH TEMPERATURES...ESPECIALLY ON WEDNESDAY AS POTENTIAL EXISTS FOR POST FRONTAL STRATUS WHICH COULD REALLY INHIBIT WARMING THROUGH MUCH OF THE DAY. NAM VERY AGGRESSIVE WITH STRATUS DECK...WHILE GFS ONLY HINTS AT A BRIEF WINDOW OF LOW CLOUD POSSIBLE. STRATUS HAS FORMED FAIRLY EASILY THE PAST FEW DAYS AND WITH A SIMILAR AIRMASS MOVING BACK TO THE AREA...AM GOING TO TREND TO THE COOLER SIDE OF THINGS. IN THE EXTENDED...MAIN CONCERN FOR THE PERIOD CENTERS AROUND CLOSED H5 TROUGH EXPECTED TO DEVELOP OVER THE PLAINS. LOOKS LIKE MODELS HAVE BEEN BOUNCING AROUND WITH THE POSITION OF THE LOW...WITH A SOMEWHAT WESTWARD DRIFT APPARENT IN THE DIFFERENT RUNS. GFS 00Z ENSEMBLE MEAN AS WELL AS CLUSTERING OF ENS MEMBERS WOULD TEND TO SUPPORT A MORE EASTERLY POSITION OF THE TROUGH...BUT REGARDLESS OF EXACT POSITION SEEMS TO BE GOOD AGREEMENT THAT A LARGE TROUGH WILL IMPACT THE AREA. WITH A LARGE AMOUNT OF UNCERTAINTY IN EVOLUTION OF THE SYSTEM PLAN ON KEEPING DETAILS FAIRLY GENERALLY NOW. BOTH MAX AND MIN TEMPS WILL REMAIN BELOW NORMAL AFTER STRONG COLD FRONT SWEEPS ACROSS THE AREA ON FRIDAY. BEST PRECIPITATION CHANCES WILL BE WITH FROPA ON FRIDAY...BUT WITH POTENTIAL FOR CLOSED LOW NEAR THE AREA PLAN ON KEEPING SMALL DIURNAL CHANCES THROUGH THE PERIOD. JRM && .AVIATION... 527 PM MDT MON SEP 7 2009 FOR THE 00Z TAFS... VFR CONDITIONS WILL CONTINUE WITH CONVECTION CURRENTLY TO THE SOUTHWEST OF KMCK MOVING NE...AND WILL NEAR TERMINAL AROUND 03Z AND AFTER. MOST OF THE CONVECTIVE ACTIVITY APPEARS TO REMAIN EAST OF THE KGLD TERMINAL. EXPECT OVERNIGHT TO BRING CIRROSTRATUS AND LIGHT SOUTHERLY WINDS. TUESDAY AFTERNOON & EVENING WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS AS A COLD FRONT ENTERS THE REGION. KJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Sep 7, 3:14 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 214 PM MDT MON SEP 7 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 214 PM MDT MON SEP 7 2009 /314 PM CDT MON SEP 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. SMALL HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY WITH WIDELY SCATTERED THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Sep 7, 7:30 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 W MONUMENT 39.10N 101.07W
09/07/2009 LOGAN KS EMERGENCY MNGR
FIVE POWER POLES DOWN.
&&
KJAMESLocal storm report, Sep 7, 7:40 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FLASH FLOOD 3 NNW RUSSELL SPRINGS 38.95N 101.18W
09/07/2009 LOGAN KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS WATER OVER HIGHWAY 25 IN THREE
PLACES WITHIN A FEW MILES NORTH OF RUSSELL SPRINGS. ALSO
NUMEROUS COUNTY ROADS FLOODED.
&&
FOLTZSpecial weather statement, Sep 7, 7:48 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 648 PM MDT MON SEP 7 2009 KSZ028-042-080115- LOGAN-WICHITA- 748 PM CDT MON SEP 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS AND LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF MARIENTHAL...AND MOVING SOUTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. DOPPLER RADAR CONTINUES TO INDICATE ROTATION WITH THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
Special weather statement, Sep 7, 8:58 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 758 PM MDT MON SEP 7 2009 KSZ028-042-080230- LOGAN-WICHITA- 858 PM CDT MON SEP 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS AND LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF RUSSELL SPRINGS...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
Local storm report, Sep 7, 10:01 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
901 PM MDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 W MONUMENT 39.10N 101.07W
09/07/2009 LOGAN KS EMERGENCY MNGR
FIVE POWER POLES DOWN.
0513 PM HAIL 14 NNW LEOTI 38.68N 101.42W
09/07/2009 E0.75 INCH WICHITA KS TRAINED SPOTTER
0538 PM HEAVY RAIN 5 W MONUMENT 39.10N 101.09W
09/07/2009 M4.60 INCH LOGAN KS PUBLIC
0549 PM FLASH FLOOD 5 E WINONA 39.07N 101.15W
09/07/2009 LOGAN KS EMERGENCY MNGR
CATTLE FENCES WASHED OUT BY FLOOD.
0549 PM HEAVY RAIN 6 ENE WINONA 39.09N 101.15W
09/07/2009 M3.00 INCH LOGAN KS EMERGENCY MNGR
0638 PM FLASH FLOOD 3 NNW RUSSELL SPRINGS 38.95N 101.18W
09/07/2009 LOGAN KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS WATER OVER HIGHWAY 25 IN THREE
PLACES WITHIN A FEW MILES NORTH OF RUSSELL SPRINGS. ALSO
NUMEROUS COUNTY ROADS FLOODED.
&&
FOLTZSpecial weather statement, Sep 7, 10:06 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 906 PM MDT MON SEP 7 2009 KSZ028-080400- LOGAN- 1006 PM CDT MON SEP 7 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF RUSSELL SPRINGS...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR CAN ALSO BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:33 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 57 min |
| Sep 8, 2:40 AM CDT | Flash Flood Warning | GLD | Thomas | 3 hr |
| Sep 8, 6:18 AM CDT | Areal Flood Warning | GLD | Gove, Logan, Sheridan, Thomas | 12 hr |
| Sep 8, 2:07 PM CDT | Flash Flood Watch | GLD | Gove, Logan, Sheridan, Thomas | 23 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.